ADHD

Question
Posted by: David | 2010/06/07

Q.

ADHD MEDICATION QUERY - REPLY 2

Dear Delia,

Thank you for your response to my question dated 01 June 2010.

After complaining about sleepiness with Straterra my Dr suggested that I take it at night. That meant my Cymbalta 60 mg and Straterra 25 mg was taken at night. After a week side effects included very excessive sweating and the drowsiness continued.

The Dr then proposed 40 mg Straterra to be taken in the morning which i did but the drowsiness continued. The Dr then left town and the new Dr started me on Concerta.

Concerta dosage -
18mg / day 1 - 7 days / no effect / no troublesome side effects.
36mg / day 8 - 14 / no change / no troublesome side effects.
54mg / day 15 - 24 still ongoing / no change / no troublesome side effects.

So in essence I have been on Concerta for 24 days in all with no significant change.

So where too now?

Comments?

Thank you

Kind regards








Expert's Reply

A.

ADHD Expert

Dear David,

You certainly have been through all the right channels and I can only begin to imagine the frustration you are feeling.

Strattera is a non stimulant, while Concerta is a stimulant, as is Ritalin. Despite this, perhaps Ritalin may be worth a try? Not being a medical doctor, I cannot state whether this wil definitely help in your situation.

It may also be worth investigating the interaction of the Cymbalta with the Concerta/Strattera in your system. Perhaps an equivalent of Cymbalta would have a better interaction and therefore a better result.Again, I am not a medical doctor, these are purely suggestions based on passed experiences and research.

There are a few people, where medication does not help. In this situation developing coping strategies within work and home (for example colour coding tasks) helps to ease the stress and increase focus.

Please do keep in touch and let me know if there are any other avenues we can address.

Best wishes,
Delia

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
user comments

C.

Posted by: ADD/ADHD Expert | 2010/06/09

Dear David,

You certainly have been through all the right channels and I can only begin to imagine the frustration you are feeling.

Strattera is a non stimulant, while Concerta is a stimulant, as is Ritalin. Despite this, perhaps Ritalin may be worth a try? Not being a medical doctor, I cannot state whether this wil definitely help in your situation.

It may also be worth investigating the interaction of the Cymbalta with the Concerta/Strattera in your system. Perhaps an equivalent of Cymbalta would have a better interaction and therefore a better result.Again, I am not a medical doctor, these are purely suggestions based on passed experiences and research.

There are a few people, where medication does not help. In this situation developing coping strategies within work and home (for example colour coding tasks) helps to ease the stress and increase focus.

Please do keep in touch and let me know if there are any other avenues we can address.

Best wishes,
Delia

Reply to ADD/ADHD Expert

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.